Alert archive / Florida / Flash Flood Warnings in 1995
Flash Flood Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Oct 15, 1995, 1:00 AM EDT for Lee County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 1995, 1:00 AM EDT (05:00 UTC)
- Expired
- Oct 15, 1995, 11:45 AM EDT
- In force
- 11 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Lee County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 5.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 150506 COR FFWTBW FLC071-151545- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 100 AM EDT SUN OCT 15 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL NOON EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST FLORIDA ...LEE COUNTY THE FLOOD WARNING IS EXTENDED THROUGH THE NIGHT AND SUNDAY MORNING THROUGHOUT LEE COUNTY. RADAR ESTIMATES OF 2 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN DURING THE PAST 24 HOURS...WITH AN ADDITIONAL 2 TO 3 INCHES LIKELY BEFORE TAPERING OFF MID SUNDAY. FLOODING IS ALREADY ONGOING IN THE BONITA SPRINGS AREA...WITH MUCH OF THE REMAINDER OF THE COUNTY NOW THREATENED BY FLOODING CAUSED BY EXCESSIVE PONDING OF RUNOFF OVER SATURATED GROUND. BE ON THE ALERT FOR RISING WATER. IF FLOODING IS OBSERVED...DO NOT STAY IN AREAS SUBJECT TO FLOODING...MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH ONTO BARRICATED ROADS. HEED THE ADVICE OF YOUR COUNTY EMERGENCY MANAGEMENT OFFICIALS IF FLOODING INITIATES RENEWED EVACUATION AREAS. YOUR SAFETY IS THEIR FOREMOST CONCERN. DMR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 7:17 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Oct 14, 7:17 PM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 717 PM EDT SAT OCT 14 1995 PRE FRNTL TROF HAS MVD THRU TLH LST CPL HRS AND SHLD BE APPRCHG THE NRTHRN FA BY MIDNIGHT...WITH CD FRNT NOT FAR BEHIND. BANDS OF SHWRS/TSTMS CONTINUE TO STREAM N OVR THE PEN FROM TROP WV IN W CARIB. HVST ACTVTY REMAINS ON E CST. TSTM ACTVTY LKLY TO INCRS TON WITH APPRCH OF CD FRNT. HURR ROXANNE HAS BEEN MVG SLWLY E MOST OF THE DAY AND SOME MSTR FROM THIS SYSTEM IS BEING ENTRAINED AHEAD OF THE CD FRNT. THIS WILL INCRS THE POSSIBILITY OF LCLY HVY RN TON AND TOM AS THE FRNT MVS ACRS THE AREA BEFORE STALLING ACRS S FL LATE SUN. PREVIOUS FCST LKS GD. @1 LEVY @2 CITRUS HERNANDO SUMTER @3 PASCO HILLSBOROUGH PINELLAS POLK @4 MANATEE HARDEE DE SOTO HIGHLANDS SARASOTA @5 CHARLOTTE LEE OGLESBY /
Nearby
Flash Flood Warnings in Florida, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.